Jump to content
CrazyBoards.org

Recommended Posts

I just started a tiny dose of Trintellix 2.5 mg for 6 days now. It's making me super sleepy..... even though the starting recommended dose is 10MG. I am sensitive to meds and am also afraid of side effects.  I have tried Celexa, Lexepro, (didn't do anything and made my anxiety worse). Tried prozac (huge weight gain 20+pounds & had sleep issues).  Cymbalta was okay, but had severe stomach pains! I had to quite after 8 weeks into it. Pristiq was so energizing, which made me irritable and anxious.  I tried effexor for two weeks and had panic attacks- it was the immediate release tablets.  Maybe the extended release would have been better?   I also tried nortriptyline which was an add on medication- made me irritable. I've also tried Gabapentin which made me feel anxious when i upped my dose. I couldn't handle the sleepiness either.  What should i try next? Is it normal for all these meds to increase anxiety at first???? Will I eventually get over that hump.

Klonopin and/ or xanax works wonder, but probably won't be a long term option. I am dependent on Klonopin right now.

 

What helped you?

Share this post


Link to post
Share on other sites

I’m not the right one to give a new med suggestion (there are others here who are better equipped than I am), but start up side effects, including anxiety, are typical of a lot of medications.  There’s variation among how much you have to stick it out t see if it would go away.  But I wouldn’t immediately cross it off if it causes a problem initially—that’s usually why a benzo is given during the start up period.

Share this post


Link to post
Share on other sites

Maybe it's time to add on the antidepressant antipsychotics... Rexulti, abilify, seroquel, (maybe latuda- but that's more for BP) and sometimes Vraylar. My personal favorite was rexulti. Seroquel can be very helpful for anxiety but is really sedating. As said above start up anxiety is very common. I usually mention the newest SNRI fetzima just cuz of its unique action, but then I always add the disclaimer that it's definitely a crapshoot love/hate thing. 

Share this post


Link to post
Share on other sites

Based on your description and my experience... and only that:

Lexapro (pure SSRI) - doesn't work
Prozac (SSRI with 5HT2C antagonizm) - weight gain. 5HT2C antagonism is generally good for mood, but increases appetite.
Pristiq/Effexor (SNRI) - anxiety.

How much Effexor were you on?
It tends to have a stronger effect on norepinephrine above ~200mg, which can sometimes cause more anxiety.

A low dose antipsychotic may allow reducing the dose the antidepressant and improve anxiety on its own.
I had good experience (anxiety-wise) with Risperidone and with Abilify. The latter has less side effects.

My 2 cents

 

Share this post


Link to post
Share on other sites

I was on the lowest dose of Effexor and it was the immediate release tablets. I’m considering trying that for a longer period of time since it’s indicated for anxiety . I was only on it for two weeks. 

Share this post


Link to post
Share on other sites
47 minutes ago, Ethansmom said:

I was on the lowest dose of Effexor and it was the immediate release tablets. I’m considering trying that for a longer period of time since it’s indicated for anxiety . I was only on it for two weeks. 

Yeah that's a reasonable idea, it's so frustrating how much patience antidepressants take 

Share this post


Link to post
Share on other sites

THe doctor wants me to go up to 5mg on trintellix this weekend . I’m not ready yet. I will give it another few days and go up when I’m readt

Share this post


Link to post
Share on other sites

I’ve always wondered about seroquel. Just wondering if it would stop the anxious thoughts and Panic attacks?

Share this post


Link to post
Share on other sites
Posted (edited)
9 hours ago, Ethansmom said:

I’ve always wondered about seroquel. Just wondering if it would stop the anxious thoughts and Panic attacks?

Seroquel is also an AAP.

It may work for you, just note that it is considered one of the more sedating of AAPs and you mentioned that you have a problem of becoming too sleepy from meds.
(In my pdoc's words, when I asked about it: "you will sleep all day")

Anyway, if it were me I would first get to the right dose of current meds before adding others. Otherwise it may be harder to know which of them did what.

Edited by HydroCat

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×